MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS
Catalog Number 0600520
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a chronic catheter placement procedure using the broviac catheter.On (b)(6) 2025, post the procedure the line gets twisted in a certain spot repeatedly resulting in a cracked line.It was also noted that saline was coming from a crack in the line just above the reinforced clamping area.A portion of the original line still remained in the patient, but it was not a part that broke this time.Patient brought into the ed to repair the line.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.As per reported event patient frequently moves and rolls around, resulted in a cracked, deformation and leaking issue.As per procedure catheter securement using dressing suggested to avoid rolling ad deformation which can lead to line fracture.Therefore, the investigation is confirmed for the identified improper procedure.However, the investigation is inconclusive for the reported crack, leak and deformation issues as no objective evidence was provided for review.The root cause for improper procedure is determined to be using related however patient factor as that time could determine based one available information.The definitive root cause could not be determined for device problem based upon available information.Labelling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instruction for use states: secure catheter at exit site with a sterile dressing.The external segment of the catheter should be coiled and taped.Avoid tension on the catheter segment to prevent dislodging the catheter.Coil the catheter, check to see that it is not kinked or pinched, and secure it to the chest or dressing with tape.This will prevent pulling of the catheter at the exit site and decrease irritation.G3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23678474
Report Number3006260740-2025-09145
Device Sequence Number13332859
Product Code LJS
UDI-Device Identifier00801741051807
UDI-Public(01)00801741051807(11)230622(17)261128(10)HUHS1413
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600520
Device Lot NumberHUHS1413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexUnknown